Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Switching from Seroquel to Geodon (weight loss) Athene

Posted by SLS on September 22, 2014, at 8:41:58

In reply to Re: Switching from Seroquel to Geodon (weight loss), posted by Athene on September 22, 2014, at 0:29:12

Thanks for the explanation. I'm not a doctor, but it sounds like your condition is a bit complex. Chronic trauma early in life may have set you up for presenting with a cluster of psychiatric phenomena that do not fit neatly into a diagnosis of classic bipolar disorder I. As described, your first psychotic episode sounds a lot like bipolar I disorder mania. Depression in bipolar disorder does not always resemble that seen in unipolar major depressive disorder, especially if it occurs as a mixed-state. Bipolar depression is difficult to distinguish from unipolar depression. A few studies indicate that bipolar depression more often resembles atypical unipolar depression, and is less likely to include appetite loss and agitation.

It is possible that a history of chronic trauma early in life - "developmental PTSD" - is what triggered and continues to drive mood instability. This instability is now biological in nature, but may still be modifiable by psychotherapy via neuroplasticity. I guess the most conservative approach would be to mitigate the potential for the emergence of psychosis using medication while addressing psychosocial issues through psychotherapy.

http://en.wikipedia.org/wiki/Complex_post-traumatic_stress_disorder

http://www.positivehumandevelopment.com/developmental-ptsd.html

Latuda (lurasidone) is an antipsychotic that demonstrates antidepressant effects in bipolar depression. It is officially approved by the U.S. FDA to treat schizophrenia and bipolar depression, although it is currently being studied for mania. It is perhaps the least likely neuroleptic antipsychotic to produce weight gain and negative metabolic effects.

Saphris (asenapine) might be worth a look. It is an antipsychotic that has both antimanic and antidepressant properties. I know someone who is doing very will with it. She is able to lose the weight she gained while taking Seroquel. Saphris seems to be very capable of treating psychosis that presents with paranoia.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1071382
URL: http://www.dr-bob.org/babble/20140914/msgs/1071402.html